Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 1, 2021, 10:22 PM PDT. It took effect at Apr 2, 2021, 8:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 10:22 PM PDT (05:22 UTC)
- In effect from
- Apr 2, 2021, 8:00 AM PDT
- Expired
- Apr 3, 2021, 1:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
666 WHUS76 KMFR 020522 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1022 PM PDT Thu Apr 1 2021 PZZ356-376-021830- /O.NEW.KMFR.SC.Y.0043.210402T1500Z-210403T0800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1022 PM PDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 1 AM PDT SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and steep seas 6 to 7 ft expected. * WHERE...South of Cape Blanco between 3 NM and 25 NM from shore. * WHEN...From 8 AM Friday to 1 AM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
070 WHUS76 KMFR 020918 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 218 AM PDT Fri Apr 2 2021 PZZ356-376-022230- /O.CON.KMFR.SC.Y.0043.210402T1500Z-210403T0800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 218 AM PDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 1 AM PDT SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and steep seas 6 to 8 ft expected. * WHERE...South of Cape Blanco between 3 NM and 25 NM from shore. * WHEN...From 8 AM Friday to 1 AM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
232 WHUS76 KMFR 022026 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 126 PM PDT Fri Apr 2 2021 PZZ356-376-030800- /O.CON.KMFR.SC.Y.0043.000000T0000Z-210403T0800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 126 PM PDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt and steep seas 6 to 7 ft expected. * WHERE...South of Cape Blanco between 3 NM and 25 NM from shore. * WHEN...Until 1 AM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 9:20 PM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 1, 9:20 PM PDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Medford OR 920 PM PDT Thu Apr 1 2021 .DISCUSSION...An update has been issued to increase the extent of stratus expected to increase tonight into Friday morning from the coastal waters into the coastal valleys and Umpqua Valley. For now, the stratus is mainly from Cape Blanco northward. But, along shore north winds should allow stratus to reach the southern capes from Gold Beach to north of Brookings. This is occurring along with a gradual increase in high clouds. The stratus is expected to diminish after 10 AM Friday morning while high clouds will persist into the weekend. Otherwise, the forecast is on track with conditions through Saturday resembling those of today. A slight increasing trend in breezy afternoon and evening westerly winds is expected east of the Cascades. The pattern will begin to more notably change on Sunday with a trough expected to move east-southeast to the northern Oregon coast. There is a slight chance of light morning showers, mainly at the immediate coast from Cape Arago northward. But, there is still sufficient model variation that a slightly faster solution cannot be ruled out that would take a few sprinkles or light showers farther into Coos County and into Douglas County. Temperatures will be around 5 degrees below normal at the coast but still normal to several degrees above normal inland. Model differences increase from Sunday night onward, but the trough is likely to move inland Sunday night with a slight chance to chance of showers across our area through Monday. High temperatures inland Monday will be 15 to 25 degrees colder than on Sunday with high likely at a minimum for the week. A cool to cold and active pattern is likely beyond Monday, with model differences increasing with time. && .AVIATION...For the 02/00Z TAF Cycle...VFR will continue for the majority of inland locations through Friday afternoon. Onshore flow is expected to bring areas of IFR and MVFR low clouds and terrain obscurations to the coastal waters, coast, and Coast Range from around 02Z this evening, and expand both along the remainder of the southern Oregon coast and into the Umpqua Basin early Friday morning. VFR is expected to return along the coast and in the Umpqua Basin after 17Z Friday morning. -DW && .MARINE...Updated 800 PM PDT Thursday, 1 Apr 2021.... Tonight through Saturday morning expect mainly light north to northeast winds and seas generally around 5 to 7 feet. Of note, north winds will approach small craft advisory levels for areas south of Cape Blanco between 5 and 30 nm from shore tonight through Friday evening. North winds up to 20 kt and gusts to 25 kt are possible. These winds decrease Friday night into Saturday. Later on the weekend, a weak front will move through the area Sunday as low pressure approaches from the southwest. Seas are expected to gradually increase Sunday into Monday. A period of advisory level northerly winds is possible Sunday into Monday, but confidence in winds reaching advisory level is currently in the low to moderate range. Seas will increase slightly Sunday into Monday as northwest swell builds into the waters but current guidance keeps seas below small craft advisory levels. -CC/Keene && .PREV DISCUSSION... /Issued 301 PM PDT Thu Apr 1 2021/ SHORT TERM... Anomalously warm weather continues today with highs coming close to what was observed yesterday. In fact, we are trending warmer in some cities west of the Cascades with regards to where we were this time yesterday. Because of this, Roseburg will come close to tying the record high today with the record being 78 set back in 1994 , 2000 and 2016. The Roseburg 2 pm temperature is 74. We are expecting cooler marine air to eventually make it onshore by late this evening through tonight. As for tonight, Overnight lows are expected to fall down into the mid to upper 30's over many valleys west of the Cascades and low 20's east of the Cascades. The NBM probability for temperatures to fall below 32 degrees in many west side valleys tonight is 0 percent. Like last night, some isolated spots like Wimer and southern portions of the Illinois valley might fall below freezing briefly. Therefore, we will stay away from a freeze warning for tonight given the isolated coverage and low probability of the freezing temperatures. By tomorrow, deeper westerly flow will develop well ahead of an approaching trough over the Pacific. There is a fair amount of moist air at 300 mb ahead of this approaching low. Therefore, we will probably see some upper level clouds swing through the area during Friday afternoon and evening helping keep temperatures a little cooler than what we've seen the last few days. None the less, we'll still see plenty of sunshine throughout Friday. We also warmed high temperatures up about 2 degrees Friday and Saturday because of how models have struggled to handle this period of warm temperatures across the region. Therefore, look for highs in the lower 70's west of the Cascades and mid to upper 60's east of the Cascades Friday and again Saturday. -Smith Long Term...Sun, April 2nd through Thu, April 8th... Numerical models continue to struggle to pin down forecast details during this time period. In a general sense, the ensembles show an upper level trough approaching the area Sunday into Monday, but the sensible weather at the surface still varies wildly on the operational/deterministic models. There is high confidence in a general cool down over the area, with a greater probability of more pronounced upper level troughing and precipitation over the forecast area as we move into the second week of April. In fact, ensembles have been in fairly good agreement that the second week of April will generally feature near to above normal precipitation and cooler than normal temperatures. The operational GFS 12Z run indicated a -35C 500mb cold pool moving over the forecast area with a decent cold front ahead of it Sunday into Monday. The 12Z ECMWF, on the other hand, showed little to no precipitation as the system mostly fragments around us. Thus, we'll continue to monitor the situation for higher confidence in the details as we eventually move into a cooler and wetter pattern next week. ~BTL && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. DW/Keene/Smith
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.